Alert archive / Washington / High Wind Warnings in 2006

High Wind Warning 14, NWS Seattle, WA

November 19, 2006San Juan County, Washington

NWS Seattle, WA issued this high wind warning at Nov 19, 2006, 7:26 AM PST for San Juan County, Washington. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 19, 2006, 7:26 AM PST (15:26 UTC)
Expired
Nov 19, 2006, 1:46 PM PST
In force
6 hr
Issued by
NWS Seattle, WA

County San Juan County, WA

The radar

The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 12:00Z, 3.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 12:00Z on 2006-11-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 12:00Z on 2006-11-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 378 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
954 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
378 m²/s²
0-3 km storm-relative helicity
495 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSEW 191526
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
726 AM PST SUN NOV 19 2006

.A STRONG FRONTAL SYSTEM WILL MOVE THROUGH THE REGION TODAY.
STRONG SOUTHEAST 

WAZ001-503-506-510-192300-
/O.UPG.KSEW.WI.Y.0007.000000T0000Z-061119T2300Z/
/O.NEW.KSEW.HW.W.0014.061119T1526Z-061119T2300Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-
726 AM PST SUN NOV 19 2006

...HIGH WIND WARNING IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

AT 650 AM PST...THE BELLINGHAM AIRPORT MEASURED SUSTAINED WINDS OF
36 MPH WITH GUSTS TO 44 MPH. THE POINT WILSON LIGHTHOUSE NEAR
PORT TOWNSEND ON ADMIRALTY INLET RECENTLY REPORTED WIND GUSTS TO
48 MPH. 

SOUTHEAST WINDS WILL CONTINUE TO INCREASE THIS MORNING WITH
SUSTAINED WINDS EXPECTED TO REACH 40 MPH. WIND GUSTS OF 45 TO 60
MPH CAN BE EXPECTED ALSO. WIND SPEEDS WILL START TO DECREASE
QUICKLY AFTER 3 PM FOLLOWING THE PASSAGE OF A COLD FRONT.

HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME
STRUCTURES.

$$

WAZ515-192100-
/O.UPG.KSEW.WI.Y.0007.000000T0000Z-061119T2300Z/
/O.NEW.KSEW.HW.W.0014.061119T1526Z-061119T2100Z/
WESTERN STRAIT OF JUAN DE FUCA-
726 AM PST SUN NOV 19 2006

...HIGH WIND WARNING IN EFFECT UNTIL 1 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

AT 710 AM PST...A WEATHER SPOTTER 5 MILES WEST-NORTHWEST OF SEKIU
MEASURED SUSTAINED WINDS OF 30 TO 35 MPH AND A GUST TO 61 MPH. SUSTAINED
WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH WILL CONTINUE
UNTIL ABOUT NOON AND THEN SUBSIDE QUICKLY DURING THE EARLY
AFTERNOON FOLLOWING THE PASSAGE OF A COLD FRONT.

HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME
STRUCTURES.

$$

HANER

WEATHER.GOV/SEATTLE
2 follow-up statements
000 
WWUS76 KSEW 191712
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
912 AM PST SUN NOV 19 2006

WAZ504-192300-
/O.EXA.KSEW.HW.W.0014.000000T0000Z-061119T2300Z/
SOUTHWEST INTERIOR-
912 AM PST SUN NOV 19 2006

...HIGH WIND WARNING IN EFFECT UNTIL 3 PM PST THIS AFTERNOON IN THE VICINITY OF LAKE LAWRENCE...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. 

AT 858 AM PST...A WEATHER SPOTTER NEAR LAKE LAWRENCE IN EASTERN
THURSTON COUNTY MEASURED WIND GUSTS TO 63 MPH. THESE WINDS WERE
TOPPLING LARGE TREES AND DISRUPTING ELECTRIC SERVICE. SIMILAR
CONDITIONS WILL PERSIST NEAR LAKE LAWRENCE UNTIL EARLY THIS
AFTERNOON AND THEN SUBSIDE STARTING AROUND 1 PM.

HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME
STRUCTURES.

$$

WAZ515-192100-
/O.CON.KSEW.HW.W.0014.000000T0000Z-061119T2100Z/
WESTERN STRAIT OF JUAN DE FUCA-
912 AM PST SUN NOV 19 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON. 

AT 805 AM PST...A WEATHER OBSERVER NEAR SEKIU REPORTED SUSTAINED
WIND SPEEDS OF 48 MPH WITH GUSTS TO 62 MPH. SUSTAINED WIND SPEEDS
OF 35 TO 45 MPH WITH GUSTS OVER 60 MPH WILL CONTINUE UNTIL ABOUT
NOON AND THEN SUBSIDE QUICKLY DURING THE EARLY AFTERNOON FOLLOWING
THE PASSAGE OF A COLD FRONT.

HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME
STRUCTURES.

$$

WAZ001-503-506-510-192300-
/O.CON.KSEW.HW.W.0014.000000T0000Z-061119T2300Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-
912 AM PST SUN NOV 19 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON. 

AT 812 AM PST...THE BELLINGHAM AIRPORT MEASURED A WIND GUST TO 51
MPH. AT 830 AM PST...THE POINT WILSON LIGHTHOUSE NEAR PORT
TOWNSEND ON ADMIRALTY INLET REPORTED SUSTAINED WINDS OF 38 MPH
WITH GUSTS TO 51 MPH.

STRONG SOUTHEAST WINDS WILL CONTINUE THIS MORNING WITH SUSTAINED
WINDS REACHING 40 MPH AT TIMES. WIND GUSTS OF 45 TO 60 MPH CAN BE
EXPECTED ALSO. WIND SPEEDS WILL START TO DECREASE QUICKLY AFTER 3
PM FOLLOWING THE PASSAGE OF A COLD FRONT.

HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME
STRUCTURES.

$$

HANER

WEATHER.GOV/SEATTLE
000 
WWUS76 KSEW 192146
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
146 PM PST SUN NOV 19 2006

WAZ001-503-504-506-510-192300-
/O.CAN.KSEW.HW.W.0014.000000T0000Z-061119T2300Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR-
WESTERN SKAGIT COUNTY-ADMIRALTY INLET AREA-
146 PM PST SUN NOV 19 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE HIGH
WIND WARNING. 

$$

HANER

WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this high wind warning went out at Nov 19, 3:00 AM PST, 4 hours 26 minutes earlier.

Area forecast discussion, Nov 19, 3:00 AM PST, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
300 AM PST SUN NOV 19 2006

.SYNOPSIS...A STRONG FRONTAL SYSTEM WILL BRING WIND AND RAIN TODAY.
A SERIES OF WEATHER SYSTEMS WILL MOVE THROUGH THE AREA IN THE COMING
WEEK...KEEPING THE WEATHER UNSETTLED.

&&

.SHORT TERM...A FAIRLY STRONG FRONTAL SYSTEM WILL MOVE THROUGH THE
AREA TODAY. EXPECT FAIRLY WINDY CONDITIONS AHEAD OF THE FRONT.
WINDIEST INTERIOR SPOTS WILL BE NORTH PART AND WEST ENTRANCE. HAVE
WIND ADVISORIES FOR THESE AREAS. ALSO WINDY AT THE COAST. THE
SOUTHWEST SLOPES OF THE OLYMPICS WILL GET A BRIEF PERIOD OF HEAVY
RAIN TODAY...ENOUGH TO POSSIBLY PUSH THE SKOKOMISH TO FLOOD STAGE
TONIGHT. FLOOD WATCH CONTINUES FOR THIS. RAIN WILL CHANGE TO SHOWERS
BY THIS EVENING WITH EASING WINDS AS THE FRONT MOVES INLAND. A COOL
UPPER LEVEL TROUGH WILL SETTLE OVER THE EASTERN PACIFIC MONDAY AND
TUESDAY. SHORT WAVES EJECTING OUT OF THE TROUGH WILL KEEP THE
WEATHER SHOWERY BOTH DAYS. SCHNEIDER

.LONG TERM...A BROAD UPPER TROUGH WILL REMAIN OVER THE AREA FOR THE
REST OF THE WEEK WITH A SERIES OF SHORT WAVES MOVING THROUGH KEEPING
THE WEATHER COOL AND UNSETTLED. PREVIOUS MODEL RUNS SUGGESTED DRYING
TOWARD THE END OF THE WEEK. THAT IS NOW GONE AND IT LOOKS FAIRLY WET
THROUGH NEXT SATURDAY. SCHNEIDER

&&

.AVIATION...VFR CONDITIONS THROUGH THE MORNING HOURS WITH CEILINGS
4000 TO 6000 FEET. THE EXCEPTION TO THIS WILL BE ALONG THE COAST
WHERE CEILINGS WILL LOWER TO 1000-2000 FEET LATE THIS MORNING. COLD
FRONT REACHING COAST AROUND 21Z...KSEA 00Z...CASCADES 03Z. CEILINGS
JUST AHEAD OF THE FRONT LOWERING INTO THE 1000 TO 2000 FOOT RANGE
WITH LOCAL VISIBILITIES 3-5SM IN MODERATE RAIN. BEHIND THE FRONT
PLENTY OF SHOWER ACTIVITY WITH CEILINGS GENERALLY IN THE LOW END OF
VFR. STRONG SE WINDS IN THE USUAL LOCATIONS...THE NW INTERIOR AND
COASTAL AREAS AHEAD OF THE FRONT. POSSIBLE TO HAVE SOME LOW LEVEL
WIND SHEAR KBLI REGION EARLY THIS MORNING WITH STRONG LOW LEVEL
SOUTHERLY JET DEVELOPING AND SURFACE WINDS THAT AREA NE.

KSEA...5000 FOOT CEILINGS LOWERING TO NEAR 3500 FEET BY LATE MORNING
AND TO NEAR 1500 FEET EARLY THIS AFTERNOON AS THE FRONT APPROACHES.
CEILINGS REMAINING NEAR 1500 FEET UNTIL THE EARLY EVENING HOURS WITH
THE CEILINGS COMING BACK UP TO NEAR 4000 FEET AT THAT TIME. WINDS
120 TO 150 DEGREES 8 TO 12 KNOTS THIS MORNING BECOMING SOUTHERLY 10
TO 16 KNOTS RIGHT AHEAD AND JUST BEHIND FRONT. WINDS EASING TO LESS
THAN 10 KNOTS THIS EVENING. FELTON

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
.WIND ADVISORY FOR NORTHWEST INTERIOR AND WESTERN STRAIT.
.FLOOD WATCH FOR MASON COUNTY.
.GALE WARNING COAST...WEST ENTRANCE TO THE STRAIT...CAMANO ISLAND TO
POINT ROBERTS AND ADMIRALTY INLET.
.SMALL CRAFT ADVISORY PUGET SOUND AND HOOD CANAL. GRAYS HARBOR BAR
FOR ROUGH BAR CONDITIONS.

WEATHER.GOV/SEATTLE

Nearby

High Wind Warnings in Washington, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.